Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: How Long Does It Take To Get Risperdal Out...

Posted by R.Anne on October 22, 2000, at 15:44:05

In reply to Re: How Long Does It Take To Get Risperdal Out... R.Anne, posted by Sunnely on October 19, 2000, at 22:32:57

> > of your system? I'm trying to see if it is what was giving me pain in my neck and head muscles and making me have muscular problems all over.
>
> Hi Anne,
>
> Risperidone (Risperdal) has a half life of approximately 24 hours (risperidone + 9-hyroxyrisperidone). The general rule is that, as it takes approximately 4 to 5 half-lives for a drug to achieve a steady-state blood level, it also takes the same period of time to eliminate the drug from the system. Steady state blood level is reached when the amount of drug administered in 24 hours is equal to the amount of drug eliminated in 24 hours, all other factors remaining constant.
>
> The above is true only if certain factors are not altered. For example, no drug-drug interactions involved, liver metabolism is not impaired, and you are not one of the 5-10% of Caucasians (I presume you are) who are genetically deficient of a certain liver enzyme. In this situations, half-life may be prolonged, as well as the clearance of the drug from the system. In effect, one of these factors can turn you into a "poor metabolizer" of a drug. (Risperdal is broken down in the liver by a specific enzyme called CYP2D6. Five to 10% of Caucasians are deficient of this enzyme.)
>
> You mentioned in your later post that you take 2 antidepressants (one being Effexor). Effexor is a weak inhibitor of CYP2D6 and therefore probably not affecting the metabolism of Risperdal. However, Effexor is a "serotonin-boosting" antidepressant. Serotonin can affect the action of dopamine which can lead to some muscle spasm or rigidity. What is the other antidepressant you take? You also mentioned that you have some liver problem. This may be affecting the metabolism of Risperdal and other drugs that you take which can contribute further to your problem (assuming they are the cause).
>
> So in effect, granted your problem is due to the effects of the meds, the culprit may be one or the combination of the above factors I mentioned above.
>
> Just my own 2 cents.

****
Thanks for the info. It makes a lot of sence. I've been wondering if the effexor is effecting my muscles, too. The other AD I take is Paxil (20mg). It's been over a week off of the risperdal and I still think it's going to take longer to rid my system of it. I think I may be one of the persons who have slow clearance with my liver damage.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[47096]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:R.Anne thread:46706
URL: http://www.dr-bob.org/babble/20001022/msgs/47096.html